Jump to content

If you find useful information here, your gift would help keep this site going. Our staff is entirely volunteer.

Photo
- - - - -

Lenny00001Looking for answers


  • Please log in to reply
6 replies to this topic

#1 Lenny00001

Lenny00001

    Getting started

  • Members
  • Pip
  • 2 posts
  • Locationlondon

Posted 27 September 2016 - 04:23 PM

I'm not sure if this is the right forum for this but I've been looking for answers and not sure where to turn. My brother was recently prescribed escitalopram in August 2015 suffering temporary work related stress from bullying. He complained the meds gave him a brain fog so whilst he tried he took them on and off. Shortly thereafter my brother began to deteriorate and articulate suicidal thoughts so was taken to Hospital on two occasions and on both occasions he was declined admission just given a wafer of Olanzapine and sent home. Complaining of a brain fog from the drug and given his growing mistrust of the medical treatment prescribed my brother fled interstate to stay with his father and sought the services of a naturopath to get himself off the medication and went cold turkey. Suffering withdrawal symptoms, my brother tragically took his life about a week after going cold turkey about and only 30 days after starting the course. An act completely out of character. I believe abrupt withdrawal from these drugs drove him to do this and am hoping to find the truth and understand what going cold turkey can do to you but it is hard to keep faith when the medical establishment tells you many people take antidepressants and so they would not cause this. I'm sorry if this is the wrong forum for this kind of question but it is hard to find answers at bereavement groups because many have not linked it to the meds and make you doubt yourself. Thanks for listening.
* escitalopram - less than 30 days
* 10 Imovane (Imrest) 7.5mg tab x 2 repeats
* Diazepam 5mg 50 tablets
* Olanzapine
(Imovane, Diazepam & olanzapine were provided early on but he only used these for a short while – girlfriend threw these out)

#2 LexAnger

LexAnger

    Gold star

  • Members
  • PipPipPipPip
  • 1,844 posts
  • LocationSouthern California

Posted 27 September 2016 - 05:01 PM

Whtat a tragedy! I'm so sorry for your brother and your family.
It is no doubt it's the poison lexapro accountable for his action. Thousands are damaged and many lost their lives from taking these drugs either from side effects or withdrawal from them.
<p>2009 Mar.: lexapro 10mg for headache for 2 weeks.2009-2012: on and off 1/4 to 1/3 of 10mg2012 June--2013 Jan,: 1/4-1/3 of 10mg generic, bad jaw pain2013 Jan-Mar: 10 mg generic. severe jaw and head pain; Mar--Aug. started tapering (liquid ever since) from 10 to 5 (one step) then gradually down to 2.25 mg, first ever panic attack, severe head/jaw pain2013 Aug.: back to 2.75 mg; Nov: back to Brand Lex. 2.75mg -- 3mg, slight improvement with pain2014 June: stopped PPI, head pressure/numbness. up-dosed 4.5mg, severe reaction mental symptoms added on2014 Aug--2015 Aug: Micro taper down to 3.2mg, .025mg (<1%) cut holding 2-3 weeks.2015 Aug 15th, Accidental one dose of 4.2mg. worsening brain non-functional, swollen head, body, coma like, DR2016 Feb., started fast taper for the drug toxicity caused by the one dose of 4.2mg, dosing 10am through 11 pm everyday2/13--3.2mg, 3/15-- 2.9mg, 4/19-- 2.6mg, 6/26--2.2mg, 7/22 --1.9mg, 8/16--1.8mg,8/31--1.7m g, 9/13--1.6mg, 9/27--1.5mg, 10/8--1.4mg, 10/14--1.3mg, 11/1--1.2mg, 11/29--1.1mg, 12/12--1mg, 12/22--0.9mg2017: 1/7--0.8mg, 1/15--0.7mg, 1/17--0.6mg, 1/20--0.52, 1/21--0.4mg, 1/22--0.26, 1/23--0.2, sliding Down to 0.13mg by 2/13, then 0.07mg since 2/18, 0.06mg 2/20-3/17, 0.13mg 3/18

#3 coldturkmama

coldturkmama

    Silver star

  • Members
  • PipPipPip
  • 345 posts
  • Locationnova Scotia

Posted 27 September 2016 - 05:15 PM

Yes if he went cold turkey, it would not surprise me in the least. It's horrible.
I did it not knowing the problems it can cause and I have always said since going through that I can understand why some people have taken their life. I'm so sorry for your loss.

Paxil 20mg from 1998-2011 

Paxil 40mg from 2011-2012 while experiencing poopout

October 2013 quit cold turkey

Oct-mid Nov 2013 great window

Late November WD nightmare 

Windows and waves pattern 

Now: 28 months cold turkey...doing decent learning to deal with the windows/waves pattern fighting it every step of the way. 


#4 genlady

genlady

    Silver star

  • Members
  • PipPipPip
  • 114 posts
  • LocationGenelle, British Columbia, Canada

Posted 27 September 2016 - 06:25 PM

Going cold turkey will cause very distressing symptoms, having done so myself while hospitalized.  Even tapering too fast can be distressing to the point of giving up.  I've had to fight my way back from throwing in the towel a few times ( not suicide), just not wanting to continue with the tapering because if is so hard.  I hope you can find some peace in knowing it was not your brother's fault, it was the drug.  


Medications:  Trazodone, Lamotrigine, Klonopin for over 10 years   all at maximum dosages,:Disconcontinued Klonopin in month of February 2011,  discontinued Trazodone and Lamotrigine   in month of March 2011 while in hosptial.  Given Seroquel to "help" go off Klonopin  gradually increased to 600 mg ; doctor took me off 600 mg. Seroquel in two weeks, and switched to Resperidal  because of weight gain on Seroquel, went off Resperidal quickly,   then gradually reinstated  Seroquel to 600 mg. at my request.   Went off Seroquel by myself at 25mg. per month in 2014.     Last medication Seroquel completely off since May 2016. Also went off Morphine at the same time as last 25 mg. of Seroquel in May 2016. Started tapering 40mg. to 35mg. Celexa on 11 Aug. 2016  ; 16 Oct. Celexa 32.5 mg.; 6 Nov. 2016:  30mg.

 

Supplements :Xiao yao San; Magnesium: 500mg. three x   day., Omega 3's: 3,000 mg.

 2 Multi-Vitamin,Vitamin D: 500 mg. 3x day, calcium citrate, potassium. Glycine 1000mg.

Medications presently taking:  Celexa 30mg. ., Lyrica 150mg. 2x day  , Synthroid 175mcg, Tylenol 3's  every four hours.  ,  anarca  ; Nasonex 2 sprays each nostril, once a day    :wub:

  

 


#5 scallywag

scallywag

    Platinum star

  • Moderators
  • 3,846 posts
  • LocationOntario, Canada

Posted 28 September 2016 - 05:07 AM

Lenny I lost someone dear to me from suicide. I'm sorry you're having to deal with this -- it's a group nobody wants to join. :(

 

A family friend told me about a program run by a local suicide distress centre that supports surviving spouses, family members and other loved ones.  I found it a relief to talk with and be with people who understood, who weren't waiting for me to be change the topic or to stop talking.  If you're in London UK, there may be a similar bereavement program.


This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.
1997-1999 Effexor; 2002-2005 Effexor XR 37.5 mg linear taper, dropping same #beads/week with bad results
Cymbalta (brand name), 60 mg 2012 - 2015; 20 mg to 7 mg in 2016, taper details in this post;
2017: 6.3 (58 beads) Feb. 1; 5.6 mg (52) Feb. 22; 5.4 mg (50) Mar. 15;
Current dose: 5.1 mg (47 beads) 2017-Mar-25
+ Supplements: fish oil (1500 mg EPA/500 mg DHA), Vitamins: D3, K2, C; Minerals: Mg, Se, Cr, I, V
scallywag's Introduction
Online spreadsheet for dose taper calculations and nz11's THE WORKS spreadsheet


#6 Lenny00001

Lenny00001

    Getting started

  • Members
  • Pip
  • 2 posts
  • Locationlondon

Posted 28 September 2016 - 03:45 PM

Thank you for your kind words. I have been to some counseling and suicide bereavement groups which have helped but can also be difficult because many haven't made the link to the antidepressants. So many I met seemed to be clearly linked in one case it occurred very shortly after changing the medication but the bereaved did not think it could be meds because there was a note and I wanted to let them believe what gave them comfort. Deep down I know it was the meds because I've been close to my brother for over 30 years and it was not like him. He survived 30 yrs without the meds and lasted lass than 30 days once he was put on them but it still hard to believe how withdrawal can make a person do that but I could imagine it is like being out of your mind and he didn't know what he was doing.
* escitalopram - less than 30 days
* 10 Imovane (Imrest) 7.5mg tab x 2 repeats
* Diazepam 5mg 50 tablets
* Olanzapine
(Imovane, Diazepam & olanzapine were provided early on but he only used these for a short while – girlfriend threw these out)

#7 ChessieCat

ChessieCat

    Platinum star

  • Moderators
  • 2,823 posts
  • LocationSydney Australia

Posted 28 September 2016 - 11:15 PM

This might help:  What is Happening in Your Brain


Podcasts:    Let's Talk Withdrawal

 

Antidepressants:  25 years - 1 unknown, Prozac (caused muscle weakness), Zoloft; Cipramil CTed (very sick for 2.5 wks soon after)

Pristiq:  50mg mid 2012, 100mg beg 2014 (mild Serotonin Toxicity)     Current:  Pristiq 28mg (from 3 March 17)

 

Tapering history & graph

My website - includes my brief history + links to videos & information on the web

 

I've still got a way to go ... but I've already come a long way!!!

 

PLEASE NOTE:  I am not a medical professional.